Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 5, 2011, 6:22 AM CDT for Iowa County, Johnson County, Washington County, Iowa. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 6:22 AM CDT (11:22 UTC)
- Expired
- Jun 5, 2011, 7:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iowa County, IA, Johnson County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3326 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
710
WUUS53 KDVN 051122
SVRDVN
IAC095-103-183-051215-
/O.NEW.KDVN.SV.W.0073.110605T1122Z-110605T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 AM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOWA COUNTY IN EAST CENTRAL IOWA...
CENTRAL JOHNSON COUNTY IN EAST CENTRAL IOWA...
NORTHERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 715 AM CDT.
* AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR VICTOR...OR 13 MILES WEST OF MARENGO...AND
MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LADORA...MILLERSBURG...CONROY...WILLIAMSBURG...PARNELL...OXFORD...
UNIVERSITY OF IOWA...RIVERSIDE...RICHMOND...KALONA...UNIVERSITY
HEIGHTS...IOWA CITY AND HILLS.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 237.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4184 9229 4166 9151 4140 9160 4161 9230
4179 9231
TIME...MOT...LOC 1122Z 288DEG 30KT 4172 9227
WIND...HAIL 60MPH 1.00IN
$$
HAASE3 follow-up statements
168
WWUS53 KDVN 051137
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
637 AM CDT SUN JUN 5 2011
IAC095-103-183-051215-
/O.CON.KDVN.SV.W.0073.000000T0000Z-110605T1215Z/
WASHINGTON IA-JOHNSON IA-IOWA IA-
637 AM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR IOWA...CENTRAL JOHNSON AND NORTHERN WASHINGTON COUNTIES...
AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR LAKE IOWA...OR 11 MILES SOUTHWEST OF
MARENGO...MOVING EAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS
LOCATED NEAR BROOKLYN IN POWESHIEK COUNTY AND WILL BE MOVING INTO
WESTERN IOWA COUNTY SHORTLY. HAIL THE SIZE OF QUARTERS HAS BEEN
REPORTED BY SPOTTERS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CONROY...WILLIAMSBURG...PARNELL...HOLBROOK...OXFORD...WINDHAM...
COSGROVE...AMISH...FRYTOWN...UNIVERSITY OF IOWA...RIVERSIDE...
RICHMOND...KALONA...UNIVERSITY HEIGHTS...SHARON CENTER...IOWA CITY
MUNICIPAL AIRPORT AND IOWA CITY.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY
FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4184 9229 4166 9151 4140 9160 4161 9230
4179 9231
TIME...MOT...LOC 1136Z 289DEG 30KT 4164 9213
WIND...HAIL 60MPH 1.00IN
$$
HAASE026 WWUS53 KDVN 051145 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 645 AM CDT SUN JUN 5 2011 IAC095-103-183-051215- /O.CON.KDVN.SV.W.0073.000000T0000Z-110605T1215Z/ WASHINGTON IA-JOHNSON IA-IOWA IA- 645 AM CDT SUN JUN 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR SOUTHERN IOWA...CENTRAL JOHNSON AND NORTHERN WASHINGTON COUNTIES... AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR LAKE IOWA...OR 12 MILES SOUTH OF MARENGO...MOVING SOUTHEAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR BROOKLYN IN POWESHIEK COUNTY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIAMSBURG...PARNELL...HOLBROOK...WINDHAM...AMISH...FRYTOWN... RICHMOND...KALONA AND SHARON CENTER. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 224. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. && LAT...LON 4180 9230 4158 9156 4140 9160 4161 9230 TIME...MOT...LOC 1144Z 289DEG 30KT 4161 9205 WIND...HAIL 60MPH 1.00IN $$ HAASE
427 WWUS53 KDVN 051215 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 715 AM CDT SUN JUN 5 2011 IAC095-103-183-051225- /O.EXP.KDVN.SV.W.0073.000000T0000Z-110605T1215Z/ WASHINGTON IA-JOHNSON IA-IOWA IA- 715 AM CDT SUN JUN 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN IOWA...CENTRAL JOHNSON AND NORTHERN WASHINGTON COUNTIES HAS EXPIRED... THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4180 9230 4158 9156 4140 9160 4161 9230 TIME...MOT...LOC 1215Z 289DEG 30KT 4153 9172 $$ HAASE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:00 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 5, 3:00 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 AM CDT SUN JUN 5 2011 .SYNOPSIS... ELEVATED THUNDERSTORMS WERE BEGINNING TO DEVELOP IN SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI. THESE STORMS WERE JUST NORTH OF THE STALLED FRONT ACROSS NORTHERN MISSOURI WITH LOW LEVEL JET IMPINGING ON THE FRONT. STORMS ALSO AIDED BY SHORT WAVE SEEN ON SATELLITE DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS. CURRENT TEMPS RANGE FROM THE LOWER 60S ALONG HIGHWAY 20 TO THE LOWER 70S NEAR AND SOUTH OF HIGHWAY 34. DEWPOINTS RANGE FROM THE 50S NORTH TO LOWER 70S SOUTH. ..HAASE.. && .SHORT TERM...TODAY AND TONIGHT... FORECAST FOCUS ON CONVECTION AND TEMPERATURES. SOME VERTICAL SHEAR...STEEP LAPSE RATES ALONG WITH WEAK WARM ADVECTION HAS TRIGGERED AN INCREASING AREA OF CONVECTION IN SOUTHEAST IOWA AND NORTHEAST MISSOURI EARLY THIS MORNING. AS MENTIONED THIS IS AIDED BY SHORT WAVE DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS. SMALL HAIL INDICATED WITH WEAK ROTATION IN THE STORMS. WILL KEEP AN EYE ON ISOLATED LARGE HAIL POTENTIAL. ECM/GFS/HRRR INDICATE A RATHER ACTIVE MORNING SO WILL INCREASE POPS TO LIKELY. THE SPC 4KM WRF-NMM SHOWED THE CONVECTION AS FAR NORTH AS I-80 SO WILL WATCH THESE TRENDS. SHOULD BE DRY NORTH HALF WITH DRIER AIR IN PLACE. WILL HAVE ONLY SMALL POPS THIS AFTERNOON. BUT WILL MONITOR TRENDS. MODELS PRETTY MUCH PUSH THE CONVECTION OUT OF THE DVN CWA BY NOON AS THE LOW LEVEL JET WEAKENS AND CAP BEGINS TO STRENGTHEN. WILL HAVE MAX TEMPS IN THE 80S. TONIGHT...CAPPING ATMOSPHERE WILL CONTINUE TO STRENGTHEN AND SPREAD NORTHEAST OVER THE CWA. THE ECM IS DRY BUT THE GFS PAINTS QPF OVER OUR NORTH. FOR NOW WILL HAVE SMALL POPS TO COVER THIS SITUATION. MIN TEMPS FORECAST IN THE 60S. ..HAASE.. .LONG TERM...MONDAY THROUGH SATURDAY... THE LONG TERM FORECAST CONTAINS TWO SIGNIFICANT WEATHER EVENTS. FIRST...A VERY WARM FORECAST WITH POTENTIAL HEADLINES OF HEAT FROM MONDAY THROUGH WEDNESDAY. THE SECOND WILL BE NUMEROUS CHANCES FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY EVENING THROUGH SATURDAY. THIS LATE WEEK PRECIPITATION EVENTS WILL OFFER A RATHER HIGH THREAT FOR HEAVY RAIN. MODELS ARE COMING INTO AGREEMENT THAT DEEP MIXING ON MONDAY WILL COMBINE WITH 850MB TEMPERATURES OF 20 TO 23 DEGREE...TO PROVIDE A HOT DAY...WITH HIGHS IN THE LOWER TO MID 90S. DEWPOINTS WILL BE COMING UP THROUGH THE MORNING...AND BY AFTERNOON THROUGH THE EVENING SHOULD BE AROUND 70 DEGREES. THIS WILL CREATE HEAT INDEXES OF 98 TO 104 DEGREES. A HEAT ADVISORY IS NEEDED FOR DAYS WITH HI READINGS AT OR ABOVE 100. WILL HIGHLIGHT THIS STRONGLY IN THE HWO FOR NOW. IN ADDITION MONDAY AND MONDAY NIGHT...THERE IS STILL POTENTIAL FOR SOME THUNDER UNTIL THE CAP FULLY MOVES IN. ANY THAT DEVELOPS COULD BE QUITE STRONG..BUT COVERAGE SEEMS VERY ISOLATED AT THIS TIME...UNLESS AN ORGANIZED COLD POOL COULD DEVELOP. TUESDAY LOOKS TO BE THE HOTTEST DAY...WITH A CAP OVER THE AREA...AND SUNSHINE AND DEEP MIXING COMBINED TO BRING A GOOD CHANCE FOR WIDESPREAD MID 90S FOR THE AREA...WITH DEWPOINTS AROUND 70 AGAIN. AFTER A MUGGY NIGHT IN THE MID TO UPPER 70S TUESDAY NIGHT...WEDNESDAY SHOULD AGAIN BE HOT...WITH HIGHS IN THE UPPER 80S LOWER 90S...POSSIBLY NEEDING ANOTHER DAY OF HEAT ADVISORIES. THE HIGHS ON WEDNESDAY ARE A BIT COOLER DUE TO THE POTENTIAL FOR MORE CLOUDS AROUND...AND BY AFTERNOON...A THUNDERSTORM WILL BE POSSIBLE IN THE NORTHWEST AS THE COLD FRONT APPROACHES. WEDNESDAY NIGHT INTO THURSDAY...THE COLD FRONT SHOULD SAG OVER THE CWA...RESULTING IN AN MCS EVENT. THURSDAY THROUGH AT LEAST FRIDAY...AND POSSIBLY THE WEEKEND...THIS FRONT REMAINS VERY ACTIVE...AND FOUND OVER OUR SOUTH...TO JUST SOUTH OF THE CWA BORDER. MODELS FORECAST SOUTHWEST FLOW ALOFT...AND THIS IS A VERY SIGNIFICANT PATTERN FOR HEAVY RAINFALL. POPS ARE BASED ON ENSEMBLE POPS...AND ARE ALREADY SHOWING UP IN THE HIGH CHANCE RANGE. THE 00Z UKMET...00Z GFS...AND 00Z ECMWF ALL SHOW A VERY ACTIVE PERIOD OF RAIN AND THUNDERSTORMS THU-SAT. ..ERVIN.. && .AVIATION... VFR CONDS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS SOUTH OF I-80 WITH MVFR IN TSRA MAINLY THIS MORNING. SOUTHEAST TO SOUTH WINDS 10 KNOTS OR LESS TODAY AND TONIGHT. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/ERVIN
Hazardous weather outlook, Jun 5, 4:25 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 425 AM CDT SUN JUN 5 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-060930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 425 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS A WARM FRONT BEGINS TO MOVE NORTH ACROSS THE OUTLOOK AREA. AN ISOLATED SEVERE STORM IS POSSIBLE...MAINLY SOUTH OF INTERSTATE 80. THE MAIN THREAT WITH STORMS WILL BE ISOLATED HEAVY RAIN AMOUNTS...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUSLY HOT AND HUMID WEATHER IS EXPECTED MONDAY AFTERNOON THROUGH WEDNESDAY. HIGH TEMPERATURES EACH DAY WILL REACH 88 TO 95 DEGREES...PRODUCING HEAT INDEX READINGS OF 98 TO 105 DEGREES. THIS DANGEROUS LEVEL OF HEAT WILL CONTINUE FOR THREE DAYS...WHICH MAY PUT INDIVIDUALS WITHOUT AIR CONDITIONING INTO INCREASING LEVELS OF HEAT STRESS. RAIN AND THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY EVENING THROUGH SATURDAY. THE SEVERE THREAT IS NOT DETERMINED AT THIS TIME...BUT THERE IS POTENTIAL FOR HEAVY RAIN AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR ISOLATED STRONG TO SEVERE STORMS TODAY AND TONIGHT. ERVIN
In the hours before
Special weather statement, Jun 5, 2:25 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 AM CDT SUN JUN 5 2011
IAZ087>089-098-099-ILZ025-034-MOZ009-010-050815-
VAN BUREN IA-LEE IA-JEFFERSON IA-HENRY IA-DES MOINES IA-HENDERSON IL-
HANCOCK IL-CLARK MO-SCOTLAND MO-
225 AM CDT SUN JUN 5 2011
...THUNDERSTORMS DEVELOPING IN SOUTHEAST IOWA AND NORTHEAST MISSOURI...
AT 220 AM CDT THUNDERSTORMS WERE DEVELOPING RAPIDLY IN PORTIONS OF
SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI. THE STRONGEST STORM
WAS LOCATED NEAR BLOOMFIELD IOWA IN DAVIS COUNTY. THIS STORM WAS
CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THE STORMS WERE MOVING EAST AT 30 MPH.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE EARLY
MORNING IN SOUTHEAST IOWA...NORTHEAST MISSOURI AND WESTERN ILLINOIS.
THE STRONGER STORMS WILL CONTAIN HAIL...GUSTY WINDS TO 40 MPH AND
FREQUENT LIGHTNING.
IF THREATENING WEATHER APPROACHES SEEK SHELTER IN A STURDY BUILDING
AWAY FROM WINDOWS.
&&
LAT...LON 4060 9236 4060 9235 4061 9219 4089 9218
4092 9115 4026 9120 4028 9196 4030 9195
4030 9235
HAASELocal storm report, Jun 5, 3:48 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM TSTM WND GST KAHOKA 40.42N 91.72W
06/05/2011 E40 MPH CLARK MO LAW ENFORCEMENT
WITH HEAVY RAIN.
0335 AM HAIL ENE WAYLAND 40.40N 91.58W
06/05/2011 E0.75 INCH CLARK MO TRAINED SPOTTER
PEA TO PENNY/DIME HAIL.
&&
ERVINSpecial weather statement, Jun 5, 4:12 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 AM CDT SUN JUN 5 2011
IAZ076-077-087-088-098-051000-
WASHINGTON IA-VAN BUREN IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
412 AM CDT SUN JUN 5 2011
...STRONG THUNDERSTORMS APPROACHING EASTERN IOWA...
AT 410 AM DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM PELLA TO NORTH OF OSKALOOSA IN MARION AND MAHASKA COUNTIES IN
IOWA. THESE STORMS WERE MOVING EAST AT 40 MPH AND WILL MOVE INTO
KEOKUK...WASHINGTON AND NORTHERN JEFFERSON COUNTIES BY 5 AM.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE EARLY
MORNING IN EASTERN IOWA ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE
80 CORRIDOR. THE STRONGEST STORMS WILL CONTAIN LARGE HAIL...GUSTY
WINDS OVER 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING.
IF THREATENING WEATHER APPROACHES SEEK SHELTER IN A STURDY BUILDING
AWAY FROM WINDOWS.
&&
LAT...LON 4151 9241 4148 9159 4115 9164 4090 9174
4090 9216 4115 9219 4117 9242
HAASELocal storm report, Jun 5, 5:42 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
542 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM HAIL 4 NE CROTON 40.62N 91.64W
06/05/2011 E0.88 INCH LEE IA TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL.
&&Local storm report, Jun 5, 5:46 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM HAIL 4 S HOUGHTON 40.73N 91.61W
06/05/2011 E0.88 INCH LEE IA TRAINED SPOTTER
CORRECTED SPOTTER LOCATION. DIME TO NICKEL SIZED HAIL.
&&
PHILIPThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:25 AM CDT | Special Weather Statement | DVN | Des Moines, Lee, Van Buren | 50 min |
| Jun 5, 3:03 AM CDT | Severe Thunderstorm Warning | DVN | Lee | 57 min |
| Jun 5, 4:12 AM CDT | Special Weather Statement | DVN | Jefferson, Keokuk, Washington | 48 min |
| Jun 5, 6:13 AM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Lee, Louisa | 6 hr |
| Jun 5, 9:02 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Iowa, Keokuk, Louisa, Washington | 43 min |
| Jun 5, 9:16 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Louisa, Washington | 59 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.